zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nontrivial lower bounds for the least common multiple of some finite sequences of integers. (English) Zbl 1124.11005
Given a finite sequence of nonzero integers $u_0,\dots,u_n$, the author gives effective bounds for their least common multiple. For example, Theorem 3 shows that if $u_0,\dots,u_n$ is a strictly increasing arithmetic progression of nonzero integers, then for any non-negative integer $n$, $\text{lcm}\{u_0,\dots,u_n\}$ is a multiple of the rational number ${{u_0u_1\ldots u_n}\over {n!(\text{gcd}\{u_0,u_1\})^n}}$. The author also shows that this lower bound is optimal in some cases. When $u_0$ and the difference of the progression $r$ are coprime he shows that this number is $\ge u_0(r+1)^{n-1}$. He also gives lower bounds for the case when $(u_n)_{n}$ is a quadratic sequence; i.e., is the set of the consecutive values of a quadratic polynomial. For example, he shows that $\text{lcm}\{1^2+1,2^2+1,\dots,n^2+1\}\ge .32(1.442)^n$. The proofs are elementary. Reviewer’s remark. An asymptotic formula for $\log \text{lcm}\{u_0,\dots,u_n\}$ when $u_0,\dots,u_n$ is an arithmetic progression is due to [{\it P. Bateman}, A limit involving least common multiples, Am. Math. Mon. 109, 393--394 (2002)]. For the case of quadratic irreducible polynomials $f(X)\in {\Bbb Z}[X]$, J. Cilleruelo has recently shown that $\log \text{lcm}\{f(1),\dots,f(n)\}\sim n\log n$ as $n$ tends to infinity. When $f(X)=X^2+1$, he showed that the next term of the asymptotic expansion is $Bn+o(n)$ and computed the constant $B$. According to these results, the author’s lower bounds are `effective’ but of a much smaller order than the actual size of these numbers.

11A05Multiplicative structure of the integers
11B83Special sequences of integers and polynomials
Full Text: DOI arXiv
[1] Hanson, D.: On the product of the primes. Canad. math. Bull. 15, 33-37 (1972) · Zbl 0231.10008
[2] Hardy, G. H.; Wright, E. M.: The theory of numbers. (1979) · Zbl 0423.10001
[3] Nair, M.: On Chebyshev-type inequalities for primes. Amer. math. Monthly 89, No. 2, 126-129 (1982) · Zbl 0494.10004